MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER

BECTON DICKINSON AND COMPANY SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility: the user facility address is not available, the corporate headquarters information was used instead.Investigation summary: one sample was received.It has the plunger rod-rubber stopper, no tip cap, and it has 3ml of saline solution; the rubber stopper is at 4.5ml.The plunger rod was removed from the syringe.No manufacturing issues were experienced during the production of these products.The barrel has a retaining ring at the inner barrel wall so the plunger rod stops at that point.The plunger rod was assembled back into the syringe and verified the performance pushing the plunger rod down.It worked with no issues.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Possible root cause, off label use.The syringe is designed to flush the iv lines by pushing the plunger rod down, not to pull the plunger rod up and removing it from the syringe.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It has been reported that one syr 10 ml fil saline shortlength plunger rod has been found with stopper separation from the plunger during use.The following has been provided by the initial reporter: it was reported that the plunger rod separated from the stopper and pulled out of the syringe.Event description per attached email states: date of occurrence: (b)(6) 2019.Product item number: 306499.Lot number: 9002663.Description: ¿plunger pulled out of flush.

Brand Name
SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key9203746
Report Number1911916-2019-01100
Device Sequence Number19346811
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number306499
Device Lot Number9002663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;